Hey..i am a 23 year old male and I am addicted to co-codamol..It started wen i was 16 when i had a slip disc, which caused siatica, and they seemed to be the only pain killers that helped..I am still on them now, but sometimes I would exceed the daily dosage. What concerns me now is my liver, because i think it is damaged. The codiene in the tablets seems to be the only thing keeping my stool together, as once I come off them my stool comes out in a yellow liquid form, sometimes a dark black liquid. I recently went to my doctor and told him about my stool, but was too scared to tell him about the co-codamol addiction. He got back to me with my blood tests and says i have a stomach virus, but surely i cannot have had this for nearly a year? He says my liver is fine, which i find hard to believe saying the amount of co-codamol i take. If they wernt actually looking for liver problems would they have still have shown in the blood tests? I am on 3 different types of anti-biotics for this stomach virus, but I am truely convinced it is my liver with the problem..
My advice would be to finish your anti biotic course then try a few herbal liver detox's. If you still feel like its your liver, get a second opinion from another doctor and perhaps one you feel comfortable sharing your addiction with. Getting a second opinion is never a bad idea. Before my diagnosis with Ulcerative Colitis, my primary care physician didnt believe aANY of my symptoms and actually prescribed suppositories and FiberCon pills which worsen a condition like mine. It took me a year and withering down to 90 lbs before I went for a second opinion. That doctor had me to a specialist that same day! who, since i hadnt eaten that day ordered a scope for the following day and had medication waiting the following day after the scope which finally gave me relief! Doctors arent gods and when overwhelmed or having treated the same patient for a while begin to think they know what is best for you. Only you know that. Get a second opinion!
you should have told him of your addiction...perhaps its the w/d from codeine thats actually causing the problem. if your doc checked your liver and its good....then i would continue the antibiotics and try to get clean. if it has not resolved once you are clean for a while, then they may want to check for other things. a simple phone call running all this by your doc could provide you with a lot of relief...but i think either way, you're gonna have to get clean to find the real problem. you should be open with your doc. its easier for them to help you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.